MAUDE Adverse Event Report: ZIMMER BIOMET, INC. REGENEREX 3 PEG SER A PATELLA 31MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. REGENEREX 3 PEG SER A PATELLA 31MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 medical devices: e1 vngd ps tib brg 71/75x10 catalog#: ep-183640 lot#: 753200.Vngd ps open por fmrl rt 72.5 catalog#: 184513 lot#: 726190.Bmet regenx pri tib tray 75mm cocr 75mm catalog#: 141274 lot#: 104150.Biomet finned pri stem 40mm catalog#: 141314 lot#: 485940.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via the legal department that a patient had an initial right knee arthroplasty.Subsequently, approximately eight years later, the patient was revised due to patellar implant fracture and loosening.During the revision, two of the three pegs on the patella prosthesis were found to be broken.The patella implant was removed and replaced with competitor product.There were no concerns with the remaining implants and no intraoperative complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g3, g6, h2, h3, h6, and h11.Reported event was confirmed by review of medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: from the revision notes: patella found loose and easily removed, two of the 3 pegs were broken.Device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause of the event was determined to be a labeling and training deficiency as the surgical technique addendum for installation of regenerex patella failed to include guidance on depth line indication on the peg drill bit.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
REGENEREX 3 PEG SER A PATELLA 31MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19546891
Report Number0001825034-2024-01609
Device Sequence Number15136132
Product Code JWH
UDI-Device Identifier00880304554412
UDI-Public(01)00880304554412(17)210305(10)960870
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model NumberN/A
Device Catalogue Number141356
Device Lot Number960870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale